Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 23, NWS Wichita, KS

May 10, 200826 counties in Kansas

NWS Wichita, KS issued this wind advisory at May 10, 2008, 2:54 AM CDT for 26 counties in Kansas. It took effect at May 10, 2008, 2:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 10, 2008, 2:54 AM CDT (07:54 UTC)
In effect from
May 10, 2008, 2:00 PM CDT
Expired
May 11, 2008, 2:54 AM CDT
In force
13 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 100754
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
254 AM CDT SAT MAY 10 2008

...VERY STRONG NORTHWEST WINDS WILL AFFECT CENTRAL AND SOUTH
CENTRAL KANSAS TODAY...

.A STRONG COLD FRONT WILL PUSH SOUTHEAST ACROSS KANSAS WITH VERY
STRONG NORTHWEST WINDS KICKING UP BEHIND THE FRONT TODAY. NORTHWEST
WINDS WILL INCREASE ACROSS CENTRAL KANSAS EARLY THIS AFTERNOON...THEN
SPREAD SOUTHWARD INTO SOUTH CENTRAL KANSAS LATER IN THE DAY.
NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS AROUND 45 MPH WILL
AFFECT LOCATIONS BEHIND THE FRONTAL PASSAGE.

KSZ032-033-047-048-050-067-102100-
/O.NEW.KICT.WI.Y.0023.080510T1900Z-080511T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
254 AM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
CDT THIS EVENING. 

VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A SOUTHWARD MOVING
COLD FRONT THIS AFTERNOON...AND CONTINUE THROUGH THE LATE EVENING HOURS.
NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ049-051-052-068-082-083-091-092-102100-
/O.NEW.KICT.WI.Y.0023.080510T2100Z-080511T0400Z/
SALINE-MCPHERSON-MARION-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
254 AM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM
CDT THIS EVENING. 

VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A SOUTHWARD MOVING
COLD FRONT LATER THIS AFTERNOON...AND CONTINUE THROUGH THE LATE EVENING
HOURS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE
EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JAKUB
3 follow-up statements
000 
WWUS73 KICT 102000
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT SAT MAY 10 2008

...VERY STRONG NORTHWEST WINDS WILL AFFECT CENTRAL AND SOUTH
CENTRAL KANSAS THROUGH THE NIGHT...

.A STRONG COLD FRONT WILL CONTINUE TO PUSH SOUTHEAST ACROSS KANSAS
WITH VERY STRONG NORTHWEST WINDS KICKING UP BEHIND THE FRONT
THIS EVENING. NORTHWEST WINDS HAVE ALREADY INCREASED ACROSS
CENTRAL KANSAS...AND THE STRONGER WINDS WILL SPREAD SOUTHWARD INTO
SOUTH CENTRAL KANSAS THIS EVENING. NORTHWEST WINDS OF 25 TO 40
MPH WITH GUSTS AROUND 45 MPH WILL AFFECT LOCATIONS BEHIND THE
FRONTAL PASSAGE.

KSZ053-069-070-093-094-098-110400-
/O.EXB.KICT.WI.Y.0023.080511T0000Z-080511T1200Z/
CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
300 PM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
SUNDAY. 

VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A SOUTHWARD
MOVING COLD FRONT LATER THIS AFTERNOON...AND CONTINUE THROUGH THE
NIGHT. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047-048-050-067-110400-
/O.EXT.KICT.WI.Y.0023.000000T0000Z-080511T0900Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
300 PM CDT SAT MAY 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SUNDAY. 

VERY STRONG NORTHWEST WINDS WILL CONTINUE BEHIND A SOUTHWARD
MOVING COLD FRONT UNTIL THE EARLY MORNING. NORTHWEST WINDS OF 25
TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ052-068-083-092-110400-
/O.EXT.KICT.WI.Y.0023.080510T2100Z-080511T1200Z/
MARION-HARVEY-SEDGWICK-SUMNER-
INCLUDING THE CITIES OF...MARION...NEWTON...WICHITA...WELLINGTON
300 PM CDT SAT MAY 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT SUNDAY. 

VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A SOUTHWARD
MOVING COLD FRONT LATER THIS AFTERNOON...AND CONTINUE THROUGH THE
OVERNIGHT HOURS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45
MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ049-051-082-091-110400-
/O.EXT.KICT.WI.Y.0023.080510T2100Z-080511T0900Z/
SALINE-MCPHERSON-KINGMAN-HARPER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...KINGMAN...
ANTHONY...HARPER
300 PM CDT SAT MAY 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SUNDAY. 

VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A SOUTHWARD
MOVING COLD FRONT LATER THIS AFTERNOON...AND CONTINUE INTO THE
EARLY MORNING HOURS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
AROUND 45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SCHRECK
000 
WWUS73 KICT 110011
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
711 PM CDT SAT MAY 10 2008


KSZ071-072-095-096-099-100-110815-
/O.EXA.KICT.WI.Y.0023.000000T0000Z-080511T1200Z/
WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS
711 PM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. 

VERY STRONG NORTHWEST WINDS HAVE DEVELOPED BEHIND A SOUTHWARD MOVING
COLD FRONT...AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS. NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ052-053-068>070-083-092>094-098-110815-
/O.CON.KICT.WI.Y.0023.000000T0000Z-080511T1200Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK-SUMNER-COWLEY-ELK-
CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...EUREKA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...SEDAN
711 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. 

VERY STRONG NORTHWEST WINDS HAVE DEVELOPED BEHIND A SOUTHWARD MOVING
COLD FRONT...AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS. NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047>051-067-082-091-110815-
/O.CON.KICT.WI.Y.0023.000000T0000Z-080511T0900Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
711 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. 

VERY STRONG NORTHWEST WINDS WILL CONTINUE BEHIND A SOUTHWARD
MOVING COLD FRONT UNTIL THE EARLY MORNING. NORTHWEST WINDS OF
25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

LAWSON
000 
WWUS73 KICT 110754
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
254 AM CDT SUN MAY 11 2008


KSZ052-053-068>072-083-092>096-098>100-110900-
/O.CAN.KICT.WI.Y.0023.000000T0000Z-080511T1200Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
254 AM CDT SUN MAY 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WIND SPEEDS HAVE DIMINISHED BELOW 30 MPH ACROSS THE
REGION...THEREFORE THE WIND ADVISORY WILL BE CANCELLED. GUSTY
NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS SOUTHEAST
KANSAS DURING THE MORNING HOURS.

$$

KSZ032-033-047>051-067-082-091-110900-
/O.CAN.KICT.WI.Y.0023.000000T0000Z-080511T0900Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
254 AM CDT SUN MAY 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WIND SPEEDS HAVE DIMINISHED ACROSS THE REGION AND WILL
REMAIN BELOW 30 MPH...THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

JAKUB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 9, 11:46 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 9, 11:46 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1146 PM CDT FRI MAY 9 2008

.UPDATE...

&&

.AVIATION...06Z TAFS RSL/SLN/HUT/ICT/CNU
SHORTWAVE TROF APPROACHING FROM THE ROCKIES WILL INDUCE A SERLY
WIND COMPONENT TONIGHT-SAT AM...WITH A SOUTHERLY 45-50 KT LOW-
LEVEL JET AXIS SETTING UP ACROSS CENTRAL KS. THIS MAY LEAD TO SCT-
BKN MVFR CIGS ACROSS MUCH OF THE AREA DURING THE MORNING HOURS.
THE RESPECTABLE SHORTWAVE TROF AND ATTENDANT COLD FRONT WILL SWEEP
ACROSS CENTRAL/EASTERN KS SATURDAY RESULTING IN SCATTERED
SHOWERS/T-STORMS. WILL USE VCTS IN THE TAFS GIVEN COVERAGE
EXPECTATIONS THIS FAR OUT. VERY GUSTY NWRLY WINDS WILL FOLLOW THE
FROPA SAT PM/EVE IN CENTRAL/SOUTH CENTRAL KS.

JMC

&&

.PREV DISCUSSION... /ISSUED 927 PM CDT FRI MAY 9 2008/

UPDATE...

NO SIGNIFICANT ADJUSTMENTS PLANNED THIS EVENING. WILL MAINTAIN A
SLIGHT CHANCE OF T-STORMS OVERNIGHT IN OUR NRN COUNTIES OF CENTRAL
KS...ALTHOUGH BETTER CHANCES WILL EXIST JUST TO OUR NORTH. CENTRAL
KS WILL BE ON THE SOUTHERN FRINGES OF STRONGEST ISENTROPIC
LIFT...AND MID-LEVEL TEMPERATURES/CAPPING WILL INCREASE SWD INTO
OUR FORECAST AREA. INCREASED MOISTURE TRANSPORT...SOME FRONTAL
CONVERGENCE...AND MID-LEVEL COOLING IN ASSOCIATION WITH
APPROACHING STRONG SHORTWAVE TROF FROM ROCKIES WILL MAKE FOR
BETTER T-STORM CHANCES SATURDAY (HIGHEST POPS SERN KS) AS CURRENT
FORECAST SUGGESTS.

JMC

PREV DISCUSSION... /ISSUED 258 PM CDT FRI MAY 9 2008/

DISCUSSION...

MAIN FORECAST CHALLENGES ARE PRECIP CHANCES ON SAT AND THEN AGAIN
TUE-WED.

SYNOPSIS:
IN THE UPPER LEVELS CURRENTLY HAVE A WAVE DIVING SOUTH ACROSS THE
NORTHERN ROCKIES WITH ANOTHER ONE DEPARTING OVER THE OHIO VALLEY. AT
THE SURFACE...WEAK RIDGING IS WORKING THROUGH THE FORECAST AREA FROM
WEST TO EAST ALLOWING WINDS TO BECOME LIGHT AND VARIABLE.

TONIGHT-SAT:
THE WAVE TO OUR NORTHWEST WILL STAY PROGRESSIVE AND WILL BE SITUATED
OVER NORTHERN COLORADO BY SAT MORNING. BOTH THE GFS...NAM AND UKMET
AGREE ON DEVELOPING PRECIP OVERNIGHT ACROSS MUCH OF NEBRASKA WHICH
WILL BE CLOSER TO THE UPPER DYNAMICS. SOME OF THIS MAY SLIP INTO
NORTH CENTRAL KS AND THE PREVIOUS FORECAST HAD THIS HANDLED WELL.

SATURDAYS PRECIP FORECAST WILL BE TRICKY AS THIS IS THE TIMEFRAME
WHEN THE COLD FRONT SLIDES ACROSS THE FORECAST AREA FROM WEST TO
EAST. ALL OF THE MODELS ARE CONSISTENT IN DEVELOPING PRECIP ALONG
FRONT ON SAT WITH THE DIFFICULT PART TRYING TO DETERMINE THE
SEVERITY OF STORMS. LIKE THE PREVIOUS FORECAST STATED...THERE WILL
BE PLENTY OF SHEAR IN PLACE WITH THE SEVERE CHANCES HINGING ON THE
AMOUNT OF INSTABILITY. TO ADD FUEL TO THE FIRE...THERE WILL BE LOW
CLOUDS FLOATING AROUND THE AREA FURTHER COMPLICATING THE INSTABILITY
FORECAST. FOR NOW WILL STICK CLOSE TO WHAT THE PREVIOUS FORECAST
HAD...WHICH IRONICALLY IS NOW WHAT THE LATEST DAY 2 OUTLOOK HAS GONE
TO...THIS IS KEEPING A SLIGHT CHANCE OF SEVERE STORMS FOR SE KS WITH
STRONG STORMS ELSEWHERE.

WILL ALSO HAVE TO KEEP AN EYE ON POSSIBLE WIND ADVISORY BEHIND THE
FRONT FOR SAT AFTERNOON FOR CENTRAL KS...ESPECIALLY IF WE CAN GET
SOME SUN TO AID IN MIXING DOWN STRONG NORTHWEST WINDS.

SAT NIGHT-MON:
MODELS HAVE NOW COME IN LINE WITH A QUICKER MOVEMENT TO THIS SYSTEM
ALLOWING ALL OF THE STORMS TO BE OUT OF SE KS BY 06Z SUN. THEREFORE
TOOK OUT MENTION OF PRECIP AFTER 06Z SUN. BY SUN AFTERNOON SURFACE
HIGH PRESSURE WILL BE TRACKING ACROSS THE AREA AS OUR NEXT WEATHER
MAKING TROUGH APPROACHES NORTHERN CA. CONFIDENCE IS HIGH THAT TEMPS
ON SUN WILL BE BELOW NORMAL WITH MOST LOCATIONS IN THE MID AND UPPER
60S. THIS UPPER WAVE WILL BE TRACKING INTO THE GREAT BASIN DURING
THE DAY MON ALLOWING LEE TROUGHING TO COMMENCE AND GETTING TEMPS
BACK INTO THE NORMAL TO SLIGHTLY ABOVE CATEGORY.

TUE-FRI:
DID NOT MAKE TOO MANY CHANGES TO THESE EXTENDED PERIODS. WHILE BOTH
THE ECMWF AND GFS AGREE ON SWINGING THROUGH A SHORTWAVE TROUGH
ACROSS THE PLAINS ON TUE-WED NIGHT...THEY DO DIFFER ON THE TIMING.
THE ECMWF IS QUICKER WITH THIS UPPER TROUGH COMPARED TO THE GFS WITH
THE FASTER ECMWF SOLUTION ALSO SUPPORTED BY THE UKMET. IN ADDITION
ALSO NOTICED THAT THERE ARE SEVERAL GFS ENSEMBLE MEMBERS THAT ARE
MORE PROGRESSIVE. SO AT THIS TIME AM LEANING SLIGHTLY TOWARD THE
MORE PROGRESSIVE ECMWF. WITH THIS SAID WILL HOLD ONTO CHANCES FOR
STORMS TUE AS THE UPPER ENERGY DIRECTLY IMPACTS THE FORECAST AREA
AND WILL START TO DECREASE POPS TUE NIGHT FROM WEST TO EAST WITH THE
ENTIRE AREA DRY BY WED NIGHT. ONCE THIS WAVES PASSES...BOTH THE GFS
AND ECMWF AGREE ON SETTING UP NORTHWEST FLOW ALOFT OVER THE PLAINS
WHICH WILL RESULT IN BELOW NORMAL TEMPS WITH A GENERALLY DRY TREND.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  71  45  68 /  10  40  10   0
HUTCHINSON      54  69  43  68 /  10  30  10   0
NEWTON          54  69  45  68 /  10  40  10   0
ELDORADO        55  70  46  68 /  10  40  10   0
WINFIELD-KWLD   54  72  46  68 /  10  40  10   0
RUSSELL         48  67  38  69 /  20  40  10   0
GREAT BEND      50  68  39  69 /  20  30  10   0
SALINA          51  67  42  67 /  20  40  10   0
MCPHERSON       53  68  43  68 /  20  30  10   0
COFFEYVILLE     54  73  49  66 /  10  60  30   0
CHANUTE         54  72  48  64 /  10  60  30   0
IOLA            54  72  47  64 /  10  60  30   0
PARSONS-KPPF    54  72  48  66 /  10  60  30   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 9, 3:27 PM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CDT FRI MAY 9 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-101030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
327 PM CDT FRI MAY 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT ACROSS NORTHERN
KANSAS AND NEBRASKA. SOME OF THIS ACTIVITY COULD AFFECT PORTIONS OF
CENTRAL KANSAS AFTER MIDNIGHT. A STRONG STORM OR TWO COULD
MATERIALIZE AND PRODUCE SMALL HAIL UP TO THE SIZE OF PENNIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE BETTER CHANCES FOR THUNDERSTORMS WILL RETURN TO THE ENTIRE AREA
ON SATURDAY INTO EARLY SATURDAY EVENING...AS A STRONG STORM SYSTEM
EJECTS EASTWARD FROM THE ROCKIES. THERE IS A SLIGHT RISK FOR A FEW
SEVERE STORMS IN SOUTHEAST KANSAS...MAINLY DURING THE AFTERNOON AND
EVENING HOURS ON SATURDAY. A FEW STRONG THUNDERSTORMS CANNOT BE
RULED OUT FURTHER WEST ACROSS PORTIONS OF SOUTH CENTRAL KANSAS
SATURDAY AFTERNOON. THE MAIN SEVERE WEATHER RISK OVER SOUTHEAST
KANSAS WILL BE LARGE HAIL...AND DAMAGING THUNDERSTORM WIND GUSTS
FROM THE STRONGEST STORMS.

A SECOND STORM SYSTEM WILL MOVE OUT INTO THE CENTRAL PLAINS NEXT
WEEK...AND BRING CHANCES OF THUNDERSTORMS TO THE REGION ONCE AGAIN
FOR TUESDAY INTO EARLY WEDNESDAY. SEVERE WEATHER COULD OCCUR WITH
SOME OF THESE THUNDERSTORMS ON TUESDAY AFTERNOON...PLEASE CHECK
BACK FOR LATER UPDATES ON THE POSSIBILITY OF SEVERE WEATHER DURING
THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAYBE REQUIRED OVER EXTREME SOUTHEAST
KANSAS FOR SATURDAY AFTERNOON AND EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ/LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:11 PM CDTSevere Thunderstorm WarningICTCowley, Sumner49 min
May 10, 3:39 PM CDTSevere Thunderstorm WarningICTElk36 min
May 10, 3:47 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley46 min
May 10, 4:00 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson, Woodson45 min
May 10, 4:21 PM CDTSevere Thunderstorm WarningICTNeosho54 min
May 10, 4:25 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery25 min
May 10, 4:31 PM CDTSevere Thunderstorm WarningICTLabette59 min
May 10, 5:09 PM CDTTornado WarningICTLabette21 min
May 10, 5:19 PM CDTTornado WarningICTLabette11 min

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.